Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 2000, 8:58 PM CST for Bowie County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2000, 8:58 PM CST (02:58 UTC)
- Expired
- Mar 2, 2000, 9:45 PM CST
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WUUS54 KSHV 030258 SVRSHV TXC037-030345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 858 PM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN TEXAS * UNTIL 945 PM CST * AT 858 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF NEW BOSTON...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN TEXAS UNTIL 945 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:11 PM CST, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 2, 3:11 PM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST THU MAR 2 2000 FIRST WATCH HAS BEEN ISSUED FOR COUNTIES JUST WEST OF CWFA. FEEL LINE OF STORMS DEVELOPING WEST OF FORT WORTH WILL FILL IN A MOVE EAST. SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS ALONG THE RED RIVER WILL HAVE HIGHEST POPS AND BEST CHANCE FOR SEVERE WEATHER TONIGHT AS BEST UPPER LEVEL DYNAMICS FAVOR THIS AREA. SURFACE LOW WILL ALSO TRACK ALONG RED RIVER. MODELS TEND TO DISAGREE ON THIS WITH AVN TAKING THE LOW ACROSS SOUTHERN OKLAHOMA. CURRENT SURFACE PRESSURE FALLS FAVOR THE AVN TRACK. IF THIS WORKS OUT...SOUTHERN MOST COUNTIES WILL HAVE A LESSOR CHANCE OF THUNDERSTORMS TONIGHT. WILL ADJUST CURRENT POPS DOWN A LITTLE BUT STILL HIGHER THAN THE NGM MOS NUMBERS. AVN MOS HAS EVEN LOWER NUMBERS. ETA BRINGS SOME WRAP AROUND CLOUDS INTO NORTHERN COUNTIES FRIDAY...SO WILL SLOW THE CLEARING IN THESE ZONES. BY 12Z FRONT SHOULD BE ON A TXK...SHV...LFK LINE WITH SHOWERS OVER WEST OF THE FRONTAL BOUNDARY. EASTERN COUNTIES MAY HAVE A FEW STORMS STILL GOING AROUND SUNRISE BUT THEY SHOULD END QUICKLY. CLEARING OVER ALL OF AREA BY FRIDAY NIGHT AND SOMEWHAT COOLER ON SATURDADY UNDER SUNNY SKIES. PRELIMS... SHV 56/73/42/65 6200 MLU 55/74/42/63 5300 TXK 52/66/40/64 7200 TYR 51/67/44/66 7100 LFK 62/76/42/68 5200 .SHV...NONE. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:23 PM CST | Severe Thunderstorm Warning | SHV | Red River | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.